SRS A question for those that have been on Lexapro

Discussion in 'On Topic' started by Gartok, Jun 13, 2005.

  1. Gartok

    Gartok You are not your job... OT Supporter

    Joined:
    Aug 17, 2004
    Messages:
    88
    Likes Received:
    0
    Location:
    Homelessville, MO.
    I was given a prescription Friday of Lexapro 10mg (for anxiety and depression). From my understanding it may take a few weeks to begin taking any real effect but I have already began feeling some physical changes, mostly that of being tired more and slight nausea.

    Is this common for a lot of people that have taken this and do these initial side-effects usually go away after a few days?
     
  2. Bioanger

    Bioanger Self-Proclaimed moron

    Joined:
    Aug 1, 2001
    Messages:
    161
    Likes Received:
    0
    Location:
    Berkeley
    I can only speak for myself, but several antidepressants, including lexapro, have given me physical changes within a day of taking them, and usually these changes are not permanent. What the doctors really mean when the say "requires a few weeks to take effect" is "requires a few weeks to FULLY take effect"
     
  3. Gartok

    Gartok You are not your job... OT Supporter

    Joined:
    Aug 17, 2004
    Messages:
    88
    Likes Received:
    0
    Location:
    Homelessville, MO.
    Ah, okay. I have certainly noticed a decrease in my anxiety/depression but I wonder if it's because I've been too tired and lathargic to care. Like today it started raining and I remembered my truck windows were down. Normally I would run out like a madman to roll them up but I found myself just sitting there thinking "eh, a little rain on the seats won't hurt anything..." I finally went out and rolled them up, but only after mulling it over for a few minutes.
     
  4. CBurgerjr

    CBurgerjr League leading 49 HR in 1986.

    Joined:
    Dec 2, 2004
    Messages:
    292
    Likes Received:
    0
    Location:
    65 - South
    I just started on Lexapro, too.. I have also been tired lately and I have to constantly piss. Haven't noticed any less in my depression , yet.
     
  5. Reznik

    Reznik New Member

    Joined:
    Apr 3, 2004
    Messages:
    1,688
    Likes Received:
    0
    I was on lexapro for four years... I don't take it anymore.... relying on medication was no good for me including all the side effects. Just don't rely on it in the long term, treat it like a temporary crutch in which time you have to use behavioral therapy and other forms of treatment to get better.

    To answer your question... I never felt nauseous on lex... however, I was tired on lexapro all the time. I had a lesser sex drive too. I took the lex in the morning so it didn't interfere with sleep.

    EDIT: To me, these are side effects only while on medication.
     
  6. Gartok

    Gartok You are not your job... OT Supporter

    Joined:
    Aug 17, 2004
    Messages:
    88
    Likes Received:
    0
    Location:
    Homelessville, MO.
    I haven't noticed any increased trips to the bathroom - Actually almost the complete opposite. I haven't been thirsty at all and have been almost forcing myself to drink more liquids. Maybe it's the Nauseous stomache... Although it's not as bad as it was originally.
     
    Last edited: Jun 15, 2005
  7. Gartok

    Gartok You are not your job... OT Supporter

    Joined:
    Aug 17, 2004
    Messages:
    88
    Likes Received:
    0
    Location:
    Homelessville, MO.
    On day 6 of Lexapro now. The first 4 days I felt tired and nauseous all the time. Yesterday and today I have more energy but feel tense/edgy. Almost like I was before I started with the exception of no depression so far (although the depression has always been kind of like a rollercoaster ride, with ups and downs, so that's nothing too surprising). Also haven't been sleeping well, but who knows about that.
     
  8. Darketernal

    Darketernal Watch: Aria The Origination =)

    Joined:
    Oct 8, 2002
    Messages:
    10,498
    Likes Received:
    3
    Location:
    Care,for all is like a bonsai tree
    How about starting to expand on what caused your depression in the first place?
     

Share This Page